Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 10, 2016, 5:03 AM CDT for Lac qui Parle County, Swift County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2016, 5:03 AM CDT (10:03 UTC)
- Expired
- Aug 10, 2016, 6:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Twin Cities, MN
Counties Lac qui Parle County, MN, Swift County, MN
The radar
The Aberdeen radar (KABR), 183 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WWUS83 KMPX 101003
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 AM CDT WED AUG 10 2016
MNZ054>056-101100-
CHIPPEWA-LAC QUI PARLE-SWIFT-
503 AM CDT WED AUG 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SWIFT...
NORTHERN LAC QUI PARLE AND NORTHWESTERN CHIPPEWA COUNTIES...
AT 502 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BENSON AIRPORT TO NEAR APPLETON TO NEAR
NASSAU. MOVEMENT WAS EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BENSON...MADISON...APPLETON...MILAN...BELLINGHAM...MARIETTA...
ODESSA...CERRO GORDO...HAGEN...DE GRAFF...DANVERS AND HOLLOWAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4524 9645 4526 9634 4525 9629 4522 9627
4518 9610 4524 9610 4524 9612 4529 9611
4533 9576 4535 9526 4513 9552 4490 9645
TIME...MOT...LOC 1002Z 276DEG 21KT 4533 9566 4519 9597 4513 9644
$$
DWEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:21 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 10, 3:21 AM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 321 AM CDT WED AUG 10 2016 .SHORT TERM...(Today and tonight) Issued at 322 AM CDT Wed Aug 10 2016 The short term concerns are timing and severity of convection along with flooding threat into tonight. Initial complex moving into west central MN now will move across central MN through at least mid morning. Severity may diminish some after 12z...but strong winds and torential rain may linger some. This will drop an outflow boundary over central MN today...and will refocus convective threat in the vicinity of this boundary into the late afternoon. Conditional nature of cloud trends and overall heating potential has added uncertainty to heat indices rising to 100 over much of southern MN. We opted to continue mention in the HWO for the 95 to 100 scenario. Numerous variety of hires solutions to the overnight convection leaves high level of uncertainty to QPF forecast. We will continue the higher pop solution for now...as believe some convection will drop south and east over the region during the night as upper trough approaches. Still should see high rainfall rates with any organized convection if that does develop...with PW's still forecast to rise around 2 inches. Because of the high uncertainty in overall location/development of convection into tonight...will leave any flood watch to later forecasts for tonight period. The severe weather threat will exist into tonight as well...as modest instability...shear and boundary will come into play. Mid level lapse rates are unstable generally 7-8 C/km...so strong convective winds and hail will be a definite threat and if a well organized boundary remains... we could see an isolated tornado threat...mainly over central MN late afternoon/early evening. .LONG TERM...(Thursday through Tuesday) Issued at 322 AM CDT Wed Aug 10 2016 The long term period will start off on an activate note, with showers and thunderstorms likely ongoing Thursday morning as strong isentropic upglide occurs ahead of the approaching front stretching from northwestern MN across eastern SD. The primary concern on Thursday will be heavy rainfall, given the precipitable water bullseye of 2+ inches will be centered over the area. May quite possibly need a flood watch over at least a portion of the area, but will need to see how the Wednesday convection pans out first and what areas get a decent amount of rainfall. Any severe storms would be tied to the frontal passage Thursday afternoon/eve, although at this point the shear looks fairly weak and destabilization will be tough to come by given anticipated convection earlier in the day. Could see some lingering showers and thunderstorms in the far east (west central WI) on Friday, but for the most part dry weather is expected in the wake of the front through the weekend. Temperatures will retreat below climatological normals, with highs generally in the 75 to 80 degree range on Saturday and Sunday. Next week features the transition to semi-zonal flow, which will mean the opportunity for quick/fleeting precip chances as weak impulses traverse the fast-moving flow. Temperatures will also return to near to above normal values for mid-August. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1046 PM CDT Tue Aug 9 2016 The overnight convective trends are becoming more clear. Storms in south central and southwest ND will likely track eastward overnight, with KAXN having the best chance for TSRA after 09z. Short term solutions would move this activity to the north of KSTC during the morning with only some showers reaching as far south as KRWF and KMSP. With very moist low level air in place across the region, there is still the threat for fog and stratus, especially at KRNH and KEAU where high level cloudiness will be minimal from the thunderstorms approaching from ND. Therefore, kept the MVFR or lower conditions in. After the morning convection on Wednesday, further development will likely not occur until evening. This activity will likely be across the eastern Dakotas as well as central and northern MN. Some prob groups were inserted at KAXN and KSTC with confidence pretty high on occurrence. Light winds overnight becoming SE 10-15 knots on Wednesday with some gusts to 20 knots across western MN. KMSP...Thunderstorms along the ND/SD border late this evening will likely move into west central MN near KAXN around 09z with a weakening trend as they spread eastward. There is a small threat at this point for some showers reaching the airfield around 13z with a VCSH group inserted. After that, dry conditions expected until until early Thursday morning when a more aggressive SHRA/TSRA event is expected. /OUTLOOK FOR KMSP/ Thu...VFR. MVFR/TSRA likely. Wind S 10KTs. Fri...VFR. Wind NW 10KTs. Sat...VFR. Wind NW 5-10kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...LS AVIATION...RAH
Hazardous weather outlook, Aug 10, 3:37 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 AM CDT WED AUG 10 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 110845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 337 AM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THAT DEVELOPED OVER THE DAKOTAS WILL MOVE ACROSS WESTERN AND CENTRAL MINNESOTA THIS MORNING. A FEW OF THESE STORMS ARE EXPECTED TO BE SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...WITH A CHANCE FOR LOCALIZED FLOODING. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXPAND SOUTH AND EAST THIS AFTERNOON AND TONIGHT TO INCLUDE THE ENTIRE OUTLOOK AREA. A FEW OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A TORNADO OR TWO COULD ALSO OCCUR...MAINLY OVER CENTRAL MINNESOTA. TORRENTIAL RAINFALL AND THE POTENTIAL FOR FLOODING ALSO APPEAR TO EXIST...ESPECIALLY ALONG AND NORTH OF INTERSTATE 94. HEAT INDICES ARE EXPECTED TO RISE TO BETWEEN 95 AND 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY NIGHT. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL REMAIN THE PRIMARY THREAT...ALTHOUGH A FEW STORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING ACROSS WEST CENTRAL MINNESOTA...AND ACROSS MUCH OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 10, 5:03 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 AM CDT WED AUG 10 2016
MNZ054>056-101100-
CHIPPEWA-LAC QUI PARLE-SWIFT-
503 AM CDT WED AUG 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SWIFT...
NORTHERN LAC QUI PARLE AND NORTHWESTERN CHIPPEWA COUNTIES...
AT 502 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BENSON AIRPORT TO NEAR APPLETON TO NEAR
NASSAU. MOVEMENT WAS EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BENSON...MADISON...APPLETON...MILAN...BELLINGHAM...MARIETTA...
ODESSA...CERRO GORDO...HAGEN...DE GRAFF...DANVERS AND HOLLOWAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4524 9645 4526 9634 4525 9629 4522 9627
4518 9610 4524 9610 4524 9612 4529 9611
4533 9576 4535 9526 4513 9552 4490 9645
TIME...MOT...LOC 1002Z 276DEG 21KT 4533 9566 4519 9597 4513 9644
DWEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:46 AM CDT | Severe Thunderstorm Warning | MPX | Stevens | 44 min |
| Aug 10, 4:06 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 39 min |
| Aug 10, 4:28 AM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 32 min |
| Aug 10, 4:47 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Swift, Todd | 43 min |
| Aug 10, 5:33 AM CDT | Special Weather Statement | MPX | Morrison, Stearns, Todd | 42 min |
| Aug 10, 11:00 AM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 32 hr |
| Aug 10, 3:18 PM CDT | Special Weather Statement | MPX | Douglas | 27 min |
| Aug 10, 3:42 PM CDT | Special Weather Statement | MPX | Kandiyohi | 33 min |
| Aug 10, 3:48 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 42 min |
| Aug 10, 4:16 PM CDT | Special Weather Statement | MPX | Swift | 29 min |
| Aug 10, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 34 min |
| Aug 10, 4:30 PM CDT | Special Weather Statement | MPX | Mille Lacs | 60 min |
| Aug 10, 4:32 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 43 min |
| Aug 10, 5:43 PM CDT | Special Weather Statement | MPX | Mille Lacs | 2 hr |
| Aug 10, 6:21 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 39 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti, Kanabec, Mille Lacs, Sherburne | 35 min |
| Aug 10, 6:35 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Swift | 40 min |
| Aug 10, 6:58 PM CDT | Special Weather Statement | MPX | Anoka, Chisago | 47 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.